Alert archive / Mississippi / River Flood Warnings in 2009

River Flood Warning 4, NWS Mobile, AL

January 11, 2009George County, Greene County, Perry County, Mississippi

NWS Mobile, AL issued this river flood warning at Jan 11, 2009, 10:46 AM CST for George County, Greene County, Perry County, Mississippi. It took effect at Jan 12, 2009, 6:00 AM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2009, 10:46 AM CST (16:46 UTC)
In effect from
Jan 12, 2009, 6:00 AM CST
Expired
Jan 12, 2009, 9:55 AM CST
In force
4 hr
Issued by
NWS Mobile, AL
Flood severity
Minor

Counties George County, MS, Greene County, MS, Perry County, MS

The radar

The Mobile radar (KMOB), 67 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Leaf River near McLain (MCLM6). The gauge peaked at 17.34 ft at Jan 11, 2009, 11:00 PM CST.

actionminormoderate15202501/1101/1201/13
Action stage
13 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02475000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KMOB 111646
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE MOBILE, AL 
1046 AM CST SUN JAN 11 2009



...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE 
FOLLOWING RIVERS IN MISSISSIPPI... 

  THE LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES.
  THE CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES.

.RECENT HEAVY RAINS HAVE CAUSED SIGINIFANT RISES ALONG THESE RIVERS.

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

MSC039-041-111-121200-
/O.NEW.KMOB.FL.W.0004.090112T0600Z-090112T1200Z/
/MCLM6.1.ER.090112T0600Z.090112T0600Z.090112T0600Z.NO/
1046 AM CST SUN JAN 11 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LEAF NEAR MCLAIN
* FROM LATE TONIGHT UNTIL MONDAY MORNING
* AT 10AM SUNDAY THE STAGE WAS...16.7 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 18 FEET 
* FORECAST TO RISE TO FLOOD STAGE AT 18 FEET AFTER MIDNIGHT TOMORROW.
  THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY MORNING.
* AT 18 FEET...CONSIDERABLE LOWLAND AND AGRICULTURAL FLOODING WILL OCCUR.

$$

MSC039-041-153-121646-
/O.NEW.KMOB.FL.W.0005.090111T1900Z-090115T0600Z/
/LEKM6.1.ER.090111T1900Z.090112T1800Z.090115T0000Z.NO/
1046 AM CST SUN JAN 11 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CHICKASAWHAY AT LEAKESVILLE
* FROM THIS AFTERNOON UNTIL LATE WEDNESDAY NIGHT
* AT 10AM SUNDAY THE STAGE WAS...19.8 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 20 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO 
  NEAR 21.5 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY WEDNESDAY EVENING.
* AT 20 FEET...FLOODING OF LOWLANDS IN THE AREA WILL OCCUR.

$$
3 follow-up statements
000 
WGUS84 KMOB 120217
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
817 PM CST SUN JAN 11 2009
 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
 
  LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES. 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
 
  CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. 

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. 

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

MSC039-041-111-121800-
/O.EXT.KMOB.FL.W.0004.090112T1200Z-090112T1800Z/
/MCLM6.1.ER.090112T1200Z.090112T1200Z.090112T1200Z.NO/
817 PM CST SUN JAN 11 2009

...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING CONTINUES 
FOR
  THE LEAF NEAR MCLAIN
* FROM TOMORROW MORNING UNTIL MONDAY AFTERNOON
* AT 07PM SUNDAY THE STAGE WAS 17.3 FEET 
* NONFLOOD FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 18.0 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO
  NEAR 18.0 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  TOMORROW MORNING.
AT 18.0 FEET, CONSIDERABLE LOWLAND AND AGRICULTURAL FLOODING WILL OCCUR.  

$$

MSC039-041-153-130217-
/O.CON.KMOB.FL.W.0005.000000T0000Z-090115T0600Z/
/LEKM6.1.ER.090111T2100Z.090112T1800Z.090115T0000Z.NO/
817 PM CST SUN JAN 11 2009

THE FLOOD WARNING CONTINUES FOR
  THE CHICKASAWHAY AT LEAKESVILLE
* UNTIL LATE WEDNESDAY NIGHT 
* AT 07PM SUNDAY THE STAGE WAS 20.1 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 20.0 FEET
* THE RIVER WILL CONTINUE RISING TO NEAR 21.0 FEET BY TOMORROW EARLY AFTERNOON. 
  THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY EVENING.
AT 20.0 FEET, FLOODING OF LOWLANDS IN THE AREA WILL OCCUR.  

$$
000 
WGUS84 KMOB 120226
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
826 PM CST SUN JAN 11 2009
 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
 
  LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES. 
  CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. 

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. 

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

MSC039-041-111-121800-
/O.CON.KMOB.FL.W.0004.090112T1200Z-090112T1800Z/
/MCLM6.1.ER.090112T1200Z.090112T1200Z.090112T1200Z.NO/
826 PM CST SUN JAN 11 2009

THE FLOOD WARNING CONTINUES FOR
  THE LEAF RIVER NEAR MCLAIN
* FROM EARLY MONDAY MORNING UNTIL EARLY MONDAY AFTERNOON
* AT 7PM SUNDAY THE STAGE WAS 17.3 FEET 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 18 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY MONDAY MORNING AND CONTINUE TO RISE TO
  NEAR 18 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY 
  MONDAY AFTERNOON.
* AT 18 FEET, CONSIDERABLE LOWLAND AND AGRICULTURAL FLOODING WILL OCCUR.  

$$

MSC039-041-153-130226-
/O.CON.KMOB.FL.W.0005.000000T0000Z-090115T0600Z/
/LEKM6.1.ER.090111T2100Z.090112T1800Z.090115T0000Z.NO/
826 PM CST SUN JAN 11 2009

THE FLOOD WARNING CONTINUES FOR
  THE CHICKASAWHAY RIVER AT LEAKESVILLE
* UNTIL LATE WEDNESDAY NIGHT 
* AT 7PM SUNDAY THE STAGE WAS 20.1 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 20 FEET
* THE RIVER WILL CONTINUE RISING TO NEAR 21 FEET BY TOMORROW EARLY AFTERNOON. 
  THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY EVENING.
* AT 20 FEET, FLOODING OF LOWLANDS IN THE AREA WILL OCCUR.  

$$
000 
WGUS84 KMOB 121555
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
955 AM CST MON JAN 12 2009
 

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
 
  LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES.
  CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES.

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. 

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

MSC039-041-111-121625-
/O.CAN.KMOB.FL.W.0004.000000T0000Z-090112T1800Z/
/MCLM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
955 AM CST MON JAN 12 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE LEAF NEAR MCLAIN
* AT 9AM MONDAY THE STAGE WAS 17.2 FEET 
* FLOOD STAGE IS 18 FEET

$$

MSC039-041-153-121625-
/O.CAN.KMOB.FL.W.0005.000000T0000Z-090115T0600Z/
/LEKM6.1.ER.090111T2100Z.090112T0545Z.090112T1415Z.NO/
955 AM CST MON JAN 12 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE CHICKASAWHAY AT LEAKESVILLE
* AT 9AM MONDAY THE STAGE WAS 20 FEET 
* FLOOD STAGE IS 20 FEET
THE RIVER HAS CRESTED AND WILL CONTINUE A SLOW FALL

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jan 11, 4:45 AM CST, 6 hours 1 minute earlier.

Area forecast discussion, Jan 11, 4:45 AM CST, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
445 AM CST SUN JAN 11 2009

.SHORT TERM [TODAY AND TONIGHT]...SFC COLD FRONT CONTINUES TO MOVE
OFF TO THE EAST AS STRONG HIGH PRESSURE OVER MUCH OF TEXAS AND THE
CENTRAL CONUS CONTINUES TO SHIFT EAST. COLDER AIR LOOKS TO BE
CONFINED TO LOWEST 1K FEET THIS MORNING WITH LIGHT POST FRONTAL RAIN
MOSTLY SCATTERED IN COVERAGE STILL DEVELOPING ACROSS MUCH OF THE
REGION MOSTLY FROM LAYER LIFT BEHIND THE FRONT. PRECIP WILL SLOWLY
ERODE FROM WEST TO EAST THIS AFTERNOON AS THE DEPTH OF THE COLDER
SLOWLY INCREASES THROUGHOUT THE DAY. BY EARLY TONIGHT AS THE DEPTH
OF COLDER AIR INCREASES TO AROUND 10K FEET NORTHERLY WINDS INCREASE
THROUGH EARLY MONDAY MORNING. GOOD MIXING IS NOTED WITH THIS PATTERN
THROUGHOUT THE NIGHT LEADING ME TO STAY CLOSE TO THE CURRENT MAVMOS
GUIDANCE FOR MINS TONIGHT. WENT 2 TO 3 DEGREES COOLER THAN THE
CURRENT MAVMOS FOR HIGHS TODAY DUE TO SC AND LIGHT PRECIP LINGERING
INTO THE LATE MORNING AND EARLY AFTERNOON HOURS. /32

[MONDAY THROUGH TUESDAY NIGHT]...SURFACE HIGH PRESSURE WILL BE IN
CONTROL ACROSS THE REGION ON MONDAY AS UPPER LONGWAVE TROUGH
CONTINUES TO DIG IN ITS HEELS ACROSS THE NATIONS MIDSECTION. WE WILL
SEE A RETURN TO DRY WEATHER PATTERN THROUGH THE REMAINDER OF THE
SHORT-TERM WITH COOLER TEMPERATURES. A SECONDARY COLD FRONT WILL BE
PLOWING ITS WAY THROUGH THE CENTRAL PLAINS ON MONDAY...AND WILL PASS
THROUGH OUR FORECAST AREA EARLY TUESDAY. THIS FRONTAL PASSAGE WILL
ONLY BRING A FEW LOW CLOUDS...AND THEN REINFORCE THE EXISTING COOL
DRY CONDITIONS. HIGH TEMPERATURES ON MONDAY WILL BE IN THE UPPER
50S...WITH OVERNIGHT LOWS RANGING FROM AROUND 29 DEGREES AT
WAYNESBORO MS TO 39 AT DESTIN FL. TUESDAYS HIGHS WILL BE IN THE
50S...WITH THE EXCEPTION OF 60 DEGREES FROM PENSACOLA TO DESTIN. THE
CENTER OF A 1031 MB HIGH PRESSURE BUILDING IN FROM THE WEST WILL
SETTLE OVER THE NORTHWEST QUADRANT OF THE FA TUESDAY NIGHT. WE WILL
EXPERIENCE A SIGNIFICANT COOLDOWN TUESDAY NIGHT WITH TEMPERATURES IN
THE MID TO UPPER 20S...EXCEPT FOR THE LOWER 30S AT THE BEACHES. /22

.LONG TERM [WEDNESDAY THROUGH SATURDAY]...THE DRY COOL AIRMASS WILL
PERSIST THROUGH THE REMAINDER OF THE WEEK AS THE CENTER OF THE HIGH
PRESSURE SHIFTS SOUTH OVER THE NORTHERN GULF...FOLLOWED BY YET
ANOTHER COLD FRONTAL PASSAGE ON THURSDAY. LOOK FOR HIGH TEMPERATURES
IN THE LOW TO MID 50S WEDNESDAY THROUGH SATURDAY...AND PERHAPS ONLY
REACHING THE UPPER 40S ACROSS OUR NORTHERN TIER. IF YOU LIKE COLD
WEATHER THEN THIS IS YOUR WEEK WITH SOME OF THE COLDEST NIGHTS OF
THE SEASON ON THE HORIZON. THE COLDEST TEMPERATURES IN THE FORECAST
WILL MOST LIKELY OCCUR THURSDAY AND FRIDAY NIGHTS AS LOWS DIP INTO
THE 20S ACROSS THE ENTIRE FORECAST AREA EXCEPT AROUND 30 DEGREES AT
THE BEACHES. THERE MAY EVEN BE A POCKETS OF UPPER TEENS IN THE USUAL
COLD PRONE LOCATIONS AND LOW LYING AREAS DUE TO THE DRY AIRMASS. IT
WILL NOT BE COLD ENOUGH FOR RECORD LOWS...BUT MAY REQUIRE THE
ISSUANCE OF A HARD FREEZE WARNING. SO YOU MAY WANT TO CONSIDER
PREPARING SOON FOR THE COLD TEMPERATURES IF YOU NEED TO. /22

&&

.MARINE...STRONG HIGH PRESSURE WILL BUILD ACROSS THE NORTH CENTRAL
GULF THROUGH MUCH OF THE WEEK. NORTHERLY WINDS AND SEAS WILL BUILD
LATE THIS AFTERNOON AND TONIGHT AS COLDER AIR FROM THE NORTHWEST
DEEPENS THROUGHOUT THE DAY. SMALL CRAFT SHOULD EXERCISE CAUTION
TODAY FOLLOWED BY SMALL CRAFT ADVISORIES TONIGHT THROUGH 1000 AN
MONDAY MORNING. A SERIES OF COLD FRONTS...ONE TUESDAY AND THEN NEXT
ON THURSDAY...ARE EXPECTED TO MOVE ACROSS THE MARINE AREA AS HIGH
PRESSURE CONTINUES TO BE REINFORCED FROM THE NORTHWEST. SMALL CRAFT
ADVISORIES WILL LIKELY BE REQUIRED IN THE WAKE OF EACH FRONT THROUGH
WEDNESDAY AND FRIDAY MORNINGS. /32

&&

.AVIATION...(12Z ISSUANCE)...IFR CONDITIONS LIKELY AT TIMES EARLY
THIS MORNING SLOWLY IMPROVING TO VFR CONDITIONS LATER THIS MORNING
AND THROUGHOUT THE DAY AND TONIGHT. WINDS STEADILY INCREASE FROM THE
NW THEN N ESPECIALLY LATE THIS AFTERNOON AND TONIGHT. /32

&&

.FIRE WEATHER...A DRY COOL AIR WILL FILTER INTO THE REGION
THROUGHOUT THE WEEK IN THE WAKE OF A SERIES OF COLD FRONTS PASSING
THROUGH. THE DRIEST DAYS WILL BE MONDAY...TUESDAY AND WEDNESDAY WITH
RH VALUES APPROACHING RED FLAG WARNING CRITERIA ACROSS THE WESTERN
FLORIDA PANHANDLE. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      52  34  59  35 /  30  05  05  10
PENSACOLA   56  37  59  36 /  40  10  05  10
DESTIN      55  38  58  39 /  50  10  05  10
EVERGREEN   51  34  58  30 /  20  05  05  10
WAYNESBORO  49  32  58  29 /  10  05  05  10
CAMDEN      49  34  57  31 /  20  10  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 PM SUNDAY TO 10 AM MONDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
     FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Jan 11, 4:50 AM CST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
450 AM CST SUN JAN 11 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
121200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
450 AM CST SUN JAN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

A MODERATE TO STRONG OFFSHORE FLOW BEHIND A SURFACE FRONT COLD FRONT
WILL BRING HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY.

A STRONG OFFSHORE FLOW OVER THE MARINE AREA WILL BRING HAZARDOUS
BOATING CONDITIONS FOR SMALL CRAFT SUNDAY THROUGH EARLY MONDAY. A
STRONG OFFSHORE FLOW CAN BE EXPECTED OVER THE MARINE AREA TUESDAY
AND THURSDAY THIS WEEK AS HIGH PRESSURE IS REINFORCED FROM THE
NORTHWEST.

MUCH COLDER CONDITIONS CAN BE EXPECTED THURSDAY NIGHT THROUGH
SATURDAY...POSSIBLY LEADING TO A HARD FREEZE OVER INLAND AREAS EACH
MORNING FRIDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 6:41 PM CSTAreal Flood AdvisoryMOBGreene, Perry, Wayne3 hr
Jan 11, 10:46 AM CSTRiver Flood WarningMOBGeorge, Greene, Wayne46 hr

Nearby

River Flood Warnings in Mississippi, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.